Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 126, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2018, 4:06 PM CDT for Hale County, Lubbock County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2018, 4:06 PM CDT (21:06 UTC)
- Expired
- Jun 10, 2018, 4:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Hale County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 21 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:25 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 10, 2:25 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 225 PM CDT Sun Jun 10 2018 .DISCUSSION... A surface trough have moved to the east today positioning itself in the western South Plains. We will likely continue to see isolated development along this feature through the rest of the afternoon hours. The atmosphere will remain very weakly capped to no cap under mixed layer instability on the order of 1000-1500 J/kg. A short wave was evident on water vapor moving out of central New Mexico along with a jet max centered over southeast New Mexico. The positioning of these features will place most upper level lift centered over the southern Texas Panhandle into the northern South Plains. High cloud bases with convection will again lead to mostly a strong wind threat with any storms that do develop. Upper level ridging will quickly build in tonight. behind the departing short wave. A strong upper level trough moving across the northern Rockies will send a cold front into the southern Texas Panhandle tomorrow. Some isolated precipitation may still be possible along the front tomorrow evening, especially areas to the east in Oklahoma. However, the rising heights from the building ridge will attempt to suppress any development. The upper ridge will stay entrenched over the region for much of this week keeping generally warm and dry conditions for the local area. Moisture and resulting thunderstorm activity will move around the ridge and therefore around the South Plains. Upper level troughing will return to the western CONUS this weekend. This may allow convection to sneak into west Texas but prospects are not high at the moment. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Jun 10, 11:35 AM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1135 AM CDT Sun Jun 10 2018 TXZ021>044-110445- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1135 AM CDT Sun Jun 10 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms may form this afternoon along and east of a surface trough of low pressure, initially on the South Plains then moving eastward toward the Rolling Plains this evening. The strongest storms may become strong to severe with the potential for wind gusts to 65 mph and half dollar size hail. Some locally heavy rainfall may also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability of hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested.
In the hours before
Special weather statement, Jun 10, 3:37 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Lubbock TX 337 PM CDT SUN JUN 10 2018 TXZ034-035-102100- Hockley TX-Lubbock TX- 337 PM CDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LUBBOCK AND EASTERN HOCKLEY COUNTIES UNTIL 400 PM CDT... At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Levelland, moving east at 10 mph. Doppler radar showed indications of downburst winds near Opdyke West. Winds exceeding 60 mph may be possible with this activity. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lubbock, Levelland, Wolfforth, Shallowater, Whitharral, Lubbock South Plains Mall, Reese Center, Smyer and Opdyke West. LAT...LON 3347 10234 3375 10234 3379 10196 3343 10190 TIME...MOT...LOC 2035Z 267DEG 10KT 3359 10220 26
Special weather statement, Jun 10, 3:53 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Lubbock TX
353 PM CDT SUN JUN 10 2018
TXZ029-030-035-102130-
Floyd TX-Lubbock TX-Hale TX-
353 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LUBBOCK...SOUTHWESTERN
FLOYD AND SOUTHERN HALE COUNTIES UNTIL 430 PM CDT...
At 353 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hale Center to 8 miles west of Abernathy.
Movement was east at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Abernathy, Hale Center, Lockney, Petersburg and Cotton Center.
LAT...LON 3413 10142 3383 10153 3383 10156 3375 10156
3373 10157 3380 10208 3402 10209 3407 10208
TIME...MOT...LOC 2053Z 259DEG 22KT 3402 10176 3386 10199
PAZOSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:37 PM CDT | Special Weather Statement | LUB | Hockley | 23 min |
| Jun 10, 3:53 PM CDT | Special Weather Statement | LUB | Hale | 37 min |
| Jun 10, 3:57 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 33 min |
| Jun 10, 4:30 PM CDT | Special Weather Statement | LUB | Lubbock | 30 min |
| Jun 10, 4:41 PM CDT | Special Weather Statement | LUB | Floyd | 34 min |
| Jun 10, 4:44 PM CDT | Special Weather Statement | LUB | Briscoe | 31 min |
| Jun 10, 4:58 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 37 min |
| Jun 10, 6:11 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.